I agere with Judy and coughy16 - this will get better.
While I have had asthma my whole life, it was not diagnosed until 2000. It got severe in 2008. It took about 3 1/2 years working with a very good specialist to get my asthma controlled. Things continue to get better, but still can be a bit rough at times.
Allergy immunotherapy is one of the best things an asthmatic can do, provided allergies is a trigger which it is for most people. It took a while, but I finally reached the point where I don't keep a box of tissues in every room of the house. lol
One of the best things you can do is read all you can. Educating yourself is one of the best things you can do to help yourself. It will help you be a part of your care team.
Please keep in touch and let us know how you are doing. It may take a while, but you are not alone.
Hi, Who is treating your asthma? Are you seeing a primary care or a specialist? You really need to discuss any changes with them.
There is certainly no reason to not layer the Advair and Qvar until this flare as really cleared.
I would the two neb treatments will definitely help. If you can work one more albuterol treatment in per day (NO ipatropium - it will dry you out too much). If you are using ipatropium, I personally would not use the Spiriva. They do the same thing.
Singulair works totally differently. I would definitely keep taking it.
Not being able to talk is a serious symptom of asthma flare. It can also be a symptom of Vocal Cord Dysfunction (VCD).
If you are referring to Advair and Qvar as "massive amounts of steroid", it really isn't. If you are also taking an oral steroid, that is a different thing. ICS's are deliverd directly where they are used. They are "topicals". Very little steroid will enter your general system (if any).
Are you able to to perform daily activities or do you have trouble completing tasks because you get short of breath?
Many people have had similar issues with "not wheezing". Sometimes, your lungs can get so bad that you don't wheeze because you are not moving enough air .
You may want to talk to your doctor about using a form of albuterol aproximately every 3 -4 hours. This is very effective for opening the airways.
I feel that it is always important to know what your medications are and why you are taking them.
Advair is combination medicine containing an ICS (inhaled corticosteroid - reduces inflamation in the lungs) and an LABA (long acting beta 2 agonist - long acting broncho dilater). One thing to note about LABAs is that asthmatics should not take them alone (without an ICS).
Singulair is a leukotriene modifier. Leukotrienes are generally part of the allergic reation process. They are similar to histemines, but later in the reaction process.
Qvar is another ICS.
Spiriva is an anticholenergic (it limits the amount of mucus your lungs can produes. It also has mild anit-spasmodic properties. Anticholenergics are more recent additions to asthma routines. Historically they are more known for treating COPD. A study released up to two years ago showed that they are useful in treating asthma.
One thing to watch out for is that you are not double dosing a family of medications. It is common however to increase ICS doses when you are in a flare.
Your treatment plan is appropriate.
Peak flow is generally a better way to discern asthma control than how you feel. Sometimes you can adjust to feeling badly and not realize that your asthma is flaring.
I suggest that you stick with the prescribed treatment. You may be surprised by how great you feel afterward.
Asthma meds are safe. Most asthma meds are topical so very little if any of the medicaion enters the system.
One perspective is to consider the consequences of not taking asthma meds - asthma flare, low O2 levels, risk of infection... My reading has said that not taking asthma meds is more risky than taking them.
You should discuss this with your doctor. This is a symptom of sleep apnea which can be serious and cause heart attacks. It can also be a symptom of asthma flare. I have desturated into the mid 80's when really sick and in a serious flare.
Definitely something to discuss with your doctor soon.
If you click on you user name in any thread it will take you to your WebMD profile page where you can find all your posts for that board. You will have to visit each board you have posted on to see all your posts. This is an intentional design oby WebMD for privacy reasons. A poster may not want people seeing what they have posted on another board.
It is the prednexone. Love her through the pred course, and she will get back to normal. Pred is a nasty medication and really wrecks havoc with emotional stability.
Budesonide is the name for Pulmacort, and shouldn't cause the side effects you and she are dealing with. Is that generic now? Albuterol does make one jittery and maybe hyper, but no emotional side effects that I know.
Someone at work had a severe rash they and was put on pred to clear that up. She had told me she was on pred plus an antibiotic. The next day I asked her about how she was feeling and complained about being emotional and that her husband had made her bawl the night before. I told her it was the pred and that it can make you "psychotic".
Someone at church was talking to me about pred today. Her doctor had prescribed pred for a sinus infection. She asked me about it "playing with the head". She wasn't taking it because she is concerned abou the mental side effects. She left feeling very comfortable with that decission.
Pred isn't worth the side effects unless it is a life threatening situation. Asthma flares usually are worth it.
You may want to have her read this post so that she realizes what is going on. I am sure she is as frustrated with her emotional state as you are. It helps to know that a medicational is causing th emotional instability. For me, acknowledging that it is the medication enables me to be some what more rational and at least not lash out at the ones I love. I still have the emotional swings, but I am somewhat able to control how I react to them.
You are a very goodboyfriend to seek help for you girlfriend.
I have to wonder if she is also on prednesone (oral steroid). Pred is certainly capable of changing her temperment as you describe - mood swings, anger, depression. She may also be ravenously hungry... constantly. It really is a horrible medication, but needed at time.
It would help if you could be more specific about which nebulizer medication she is on. Albuterol is a typical medication which would cause symptom similar to a coffee over dose - hyper and jittery. Pulmacort is an inhaled steroid which usualyl does not cause the same symptoms oral steroids do, but it may be possible. Atrovent is another medication frequently adminstered by nebulizer. The worst thing I experienced from it is a really dry throat which caused laryngitis.
Please post back with the specifics of her medication. It would be very helpful.